Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 59, NWS Boston/Norton, MA

September 13, 2022Franklin County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 13, 2022, 6:21 PM EDT for Franklin County, Massachusetts. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2022, 6:21 PM EDT (22:21 UTC)
Expired
Sep 13, 2022, 6:45 PM EDT
In force
24 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Franklin County, MA

The radar

The Albany radar (KENX), 109 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2022-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 363 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2022-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
363 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

028 
WUUS51 KBOX 132221
SVRBOX
MAC011-132245-
/O.NEW.KBOX.SV.W.0059.220913T2221Z-220913T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
621 PM EDT Tue Sep 13 2022

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Northwestern Franklin County in western Massachusetts...

* Until 645 PM EDT.

* At 620 PM EDT, a severe thunderstorm was located over Colrain, or 8
  miles northwest of Greenfield, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Greenfield, Northfield, Bernardston, Buckland, Conway, Shelburne,
  Colrain, Gill, Charlemont, Warwick, Leyden, Heath and Rowe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4274 7284 4272 7234 4256 7277 4271 7290
TIME...MOT...LOC 2220Z 239DEG 49KT 4268 7275 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KC
1 follow-up statement
188 
WWUS51 KBOX 132243
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
643 PM EDT Tue Sep 13 2022

MAC011-132253-
/O.EXP.KBOX.SV.W.0059.000000T0000Z-220913T2245Z/
Franklin MA-
643 PM EDT Tue Sep 13 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRANKLIN COUNTY
WILL EXPIRE AT 645 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 4274 7284 4272 7234 4256 7277 4271 7290
TIME...MOT...LOC 2243Z 239DEG 49KT 4282 7243 

$$

KC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:53 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Sep 13, 3:53 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
353 PM EDT Tue Sep 13 2022

.SYNOPSIS...

A cold front will bring scattered showers and thunderstorms
into mid-evening with the primary focus shifting from near the
south coast to interior southern New England. This will be
followed by a seasonably warm and dry weather Wednesday, then a
touch of fall for the end of the week with blustery and cool
conditions as high pressure builds in from Canada. The high
pressure moves offshore this weekend bringing warmer
temperatures into early next week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...

345 PM Update...

* A few strong-severe t-storms possible into mid evening mainly
  in western MA/CT but not expecting widespread severe weather

* Dry weather overnight with a sharp decrease in Humidity

The cluster of showers and t-storms that brought torrential
rainfall/street flooding near the south coast, as well as portions
of the Cape & Marthas Vineyard today was finally starting to
decrease in areal coverage. This trend should continue as drier
air continues to work into these region aloft.

Main focus was shifting to a potent shortwave/closed 500 mb low
lifting northeast across the Great Lakes. SPC Meso-Analysis
indicates MLCapes have increased to around 1500+ J/KG across
western MA/CT with 40-45 knots of effective bulk shear. While
this is quite favorable for severe weather; the big limiting
factor is the potent shortwave/closed 500 mb and its associated
forcing was well to our west across the eastern Great Lakes.
This lack of overlap will be a limiting factor for severe
weather this evening. That being said; the pre-frontal and
associated cold front swinging through this evening will
probably be enough to generate scattered showers and t-storms
this evening. The main focus for this will be northwest of I-95
and particularly across western MA/CT; closer to the upper
level support. While a severe weather outbreak is not expected;
a few strong to severe thunderstorms are certainly possible
with isolated strong to damaging wind gusts the main concern.
Again, widespread severe weather is not expected.

Any activity should wind down and come to an end by late
evening. Otherwise...much drier air will work into the region
overnight on westerly winds. Low temps will bottom out in the
middle 50s to the lower 60s in most locations by daybreak.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...

Highlights...

* Plenty of sunshine and beautiful Wed with pleasant high temps
  in the middle 70s to the lower 80s and comfortable humidity

* Secondary cold front late Wed night brings a taste of early
  fall weather by daybreak Thu

Wednesday...

A beautiful post-frontal airmass follows on Wednesday. We should
see partly to mostly sunny skies with just some fair weather
diurnal CU; which will be most prevalent across the interior.
850T near +10C should result in highs ranging from the middle
70s in the high terrain with upper 70s/lower 80s elsewhere.
Dewpoints in the 50s will result in comfortable humidity levels
too. High pressure building into eastern Quebec coupled with low
pressure over the Maritimes will result in a decent breeze.
Nothing too extreme but northwest winds will gust to between 20
and 25 mph at times. Overall...a very nice mid-September
afternoon is in store for the region.

Wednesday night...

A secondary cold front will cross the region late Wednesday
night. This front will come through dry, but it will usher in an
even cooler airmass to southern New England. Low temps by
daybreak Thu will generally be in the 50s northwest of the Cape
Cod Canal. In fact may see some upper 40s in northwest MA. This
will not be a radiational type of cooling, but on cool
advection on NW winds. Northwest wind gusts of 15 to 20 mph
expected to develop toward daybreak and up to 25 mph along the
coast and parts of the high terrain. So a taste of early fall
weather will arrive by daybreak Thu.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...

Highlights...

* A taste of true Fall weather arrives for Thursday into the first
  half of the weekend.

* Warming up Sunday into early next week with above normal
  temperatures returning by Monday. Periodic chances for rain return
  starting on Sunday.

Details...

Thursday through Saturday...

A stretch of dry and quite a bit cooler weather arrives for the
latter half of the week and into the first half of the weekend. This
nice weather comes thanks to an exiting trough over Nova Scotia and
a building ridge over the Midwest. It places southern New England
beneath dry and cooler northwest flow advecting in 850 mb temps
around 7-10C. Model soundings indicate mixing up to just under 850
mb which will translate to highs from the upper 60s (interior high
elevations) to the mid 70s (along the south coast) through Saturday.
This is compared to average highs in the mid 70s. Overnight plunging
dewpoints will allow for chilly lows, in the 40s and low 50s.
Placement between a building surface high and low pressure over Nova
Scotia will make for breezy conditions, especially during the day.

Sunday through Tuesday...

A moderation of temperatures begins later Saturday and especially
Sunday as high pressure exits offshore and flow once again becomes
S/SW. While pushing temperatures back above normal on Sunday (into
the upper 70s/low 80s) it also brings the return of more humidity as
dewpoints rise into the low 60s. Indications continue to be that
this is the start of a prolonged warm-up into mid week under a
building ridge, with highs back in the mid-upper 80s Mon and
Tuesday! EPS ensemble guidance is indicating a >60% chance that
we'll be back above the 80s on Monday, a bit less so on Tuesday.
This lines up with CPS's current 6-10 day outlook calling for a 70-
80% chance of above average temperatures during this period. We'll
see a couple of disturbances clip New England, bringing periodic
rain chances first on Sunday then again Monday or Tuesday, but
confidence is low in the details of any unsettled weather.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...

Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

18Z TAF Update:

This afternoon and Evening...Moderate Confidence. MVFR-IFR
conditions will dominate into early this evening. Showers and
embedded t-storms with torrential rainfall near the south coast,
Cape and MVY will wind down somewhat by late afternoon.
Otherwise, the focus for scattered showers and thunderstorms
will shift to the interior particularly interior MA & CT after
19z. A few of the storms may become strong to severe with
locally strong wind gusts. Again, this new activity should
focus mainly northwest of I-95 especially western/central MA and
CT. This activity should wind down between 01z and 02z.

Later This Evening and Overnight...High Confidence. MVFR-IFR
conditions should improve to VFR roughly between 00z and 03z
across the interior. This should happen across the coastal
plain generally between 03z and 06z. Otherwise...mainly VFR
overnight outside of some low-lying patchy ground fog, but
should not be widespread given enough wind in the boundary
layer. Winds generally WSW at 5-15 knots.

Wednesday and Wednesday night...High Confidence. VFR other than
some brief marginal MVFR ceilings possible in distant interior
for a few hours in the morning. Otherwise...VFR with just
scattered diurnal CU. WNW wind gusts of 15 to 25 knots during
the daylight hours. Another surge NW wind gusts of 15 to 20
knots should develop toward daybreak Thu behind a secondary cold
front.

KBOS Terminal...Moderate confidence in TAF. Expect main threat
for thunderstorms later this afternoon and evening to remain
west of the terminal. However, the low risk for a t-storm does
still exist.

KBDL Terminal...Moderate confidence in TAF. Main risk for
thunderstorms in the vicinity of the terminal will be between
19z and 00z.

Outlook /Thursday through Sunday/...

Thursday through Thursday Night: VFR. Breezy.

Friday through Saturday Night: VFR.

Sunday: VFR. Slight chance SHRA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Tonight through Wednesday night...High Confidence.

A cold front crosses the region tonight. This should bring an
end to the scattered showers and thunderstorms that were
impacting the southern waters this evening. Otherwise...small
craft headlines hoisted for our northern waters beginning late
tonight. NW wind gusts of 25 knots should develop behind the
cold front in the cool advection pattern. While these wind gusts
will diminish for a time Wed afternoon and evening; they should
pick back up toward daybreak Thu behind a secondary cold front.
Therefore...extended the small craft headlines for these waters
and its possible a few additional waters may need to be added.

Outlook /Thursday through Sunday/...

Thursday: Winds less than 25 kt. Areas of seas approaching
5 ft.

Thursday Night: Winds less than 25 kt. Seas locally approaching
5 ft.

Friday through Sunday: Winds less than 25 kt.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 1 AM Wednesday to 8 AM EDT Thursday
     for ANZ250-251.

&&

SYNOPSIS...Frank/BW
NEAR TERM...Frank
SHORT TERM...Frank
LONG TERM...BW
AVIATION...Frank/BW
MARINE...Frank/BW
Hazardous weather outlook, Sep 13, 4:09 PM EDT, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
409 PM EDT Tue Sep 13 2022

CTZ002>004-MAZ002>024-026-RIZ001>008-142015-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
409 PM EDT Tue Sep 13 2022

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-142015-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
409 PM EDT Tue Sep 13 2022

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Sep 13, 1:03 PM EDT, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
103 PM EDT Tue Sep 13 2022

MAZ023-131800-
Dukes MA-
103 PM EDT Tue Sep 13 2022

...A strong thunderstorm will impact portions of Dukes County through
200 PM EDT...

At 102 PM EDT, Doppler radar was tracking a strong thunderstorm near
Aquinnah, moving northeast at 35 mph.

HAZARD...Minor flooding.

SOURCE...Radar indicated.

IMPACT...Minor nuisance flooding of typically flood prone areas.

Locations impacted include...
Oak Bluffs, Edgartown, Tisbury, Aquinnah, West Tisbury and Chilmark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4125 7082 4126 7083 4132 7077 4132 7080
      4131 7079 4135 7084 4135 7077 4143 7070
      4148 7061 4145 7060 4147 7056 4143 7057
      4139 7050 4136 7050 4139 7048 4137 7045
      4135 7045 4134 7073 4125 7080
TIME...MOT...LOC 1702Z 233DEG 29KT 4129 7091

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

RM
Special weather statement, Sep 13, 5:22 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
522 PM EDT Tue Sep 13 2022

MAZ008>010-132215-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
522 PM EDT Tue Sep 13 2022

...A strong thunderstorm will impact portions of western Hampshire
and northwestern Hampden Counties through 615 PM EDT...

At 522 PM EDT, Doppler radar was tracking a strong thunderstorm near
Great Barrington, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Minor damage to outdoor objects is possible.

Locations impacted include...
Northampton, Easthampton, Southampton, Huntington, Westhampton,
Chester, Blandford, Chesterfield, Worthington, Goshen, Cummington,
Montgomery and Middlefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

&&

LAT...LON 4239 7305 4238 7301 4243 7300 4249 7287
      4227 7271 4217 7303 4227 7300 4231 7300
      4231 7303 4233 7306 4238 7307
TIME...MOT...LOC 2122Z 245DEG 27KT 4219 7328

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

KC
Special weather statement, Sep 13, 5:31 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
531 PM EDT Tue Sep 13 2022

MAZ002-132215-
Western Franklin MA-
531 PM EDT Tue Sep 13 2022

...Strong thunderstorms will impact portions of northwestern Franklin
County through 615 PM EDT...

At 530 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Monroe to Adams. Movement was east at 20
mph.

HAZARD...Winds in excess of 30 mph and minor flooding.

SOURCE...Radar indicated.

IMPACT...Minor nuisance flooding of typically flood prone areas.

Locations impacted include...
Monroe, Colrain, Charlemont, Leyden, Heath, Rowe and Hawley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4273 7265 4264 7277 4262 7296 4266 7295
      4267 7296 4266 7298 4267 7300 4270 7295
      4270 7302 4274 7302
TIME...MOT...LOC 2130Z 256DEG 19KT 4275 7301 4263 7315

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KC
Special weather statement, Sep 13, 5:59 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
559 PM EDT Tue Sep 13 2022

MAZ002-003-008-132300-
Western Franklin MA-Western Hampshire MA-Eastern Franklin MA-
559 PM EDT Tue Sep 13 2022

...Strong thunderstorms will impact portions of northwestern
Hampshire and northwestern Franklin Counties through 700 PM EDT...

At 559 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Monroe to Middlefield. Movement was northeast
at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches.

Locations impacted include...
Greenfield, Deerfield, Monroe, Montague, Northfield, Bernardston,
Buckland, Conway, Shelburne, Ashfield, Colrain, Gill, Charlemont,
Chesterfield, Worthington, Goshen, Cummington, Leyden, Heath and
Plainfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4273 7249 4252 7251 4240 7301 4252 7297
      4256 7298 4263 7295 4266 7295 4266 7298
      4267 7300 4270 7295 4270 7302 4274 7302
TIME...MOT...LOC 2159Z 239DEG 22KT 4272 7299 4235 7304

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KC
Special weather statement, Sep 13, 6:18 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
618 PM EDT Tue Sep 13 2022

CTZ002-003-MAZ009-011-132315-
Hartford CT-Tolland CT-Western Hampden MA-Eastern Hampden MA-
618 PM EDT Tue Sep 13 2022

...A strong thunderstorm will impact portions of western Tolland,
northern Hartford and southwestern Hampden Counties through 715 PM
EDT...

At 618 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thomaston, or 8 miles west of Bristol, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches.

Locations impacted include...
West Hartford, Bristol, Enfield, Westfield, Windsor, Agawam, West
Springfield, Farmington, Simsbury, Bloomfield, Avon, Longmeadow,
Suffield, Ellington, Windsor Locks, Somers, Granby, East Windsor,
Canton and Southwick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

&&

LAT...LON 4199 7302 4218 7277 4196 7246 4165 7298
      4180 7302 4181 7295 4184 7294 4185 7295
      4188 7295 4189 7294 4190 7291 4197 7289
      4197 7303
TIME...MOT...LOC 2218Z 227DEG 32KT 4172 7309

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RM
Local storm report, Sep 13, 6:20 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
620 PM EDT TUE SEP 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     FLOOD            1 ENE NARRAGANSETT      41.43N 71.46W
09/13/2022                   WASHINGTON         RI   FIRE DEPT/RESCUE

            5 BROWN STREET - FLOODED BASEMENT OF 1.5 TO
            2 FEET WITH FIRE DEPARTMENT WATER PUMP
            NEEDED - ROUTE 1 ON RAMP PAST THE ROTARY -
            SEVERAL INCHES OF STREET FLOODING TO THE
            POINT OF NOT SEEING THE PAINTED ROAD LINES
            IN THE ROADWAY, 59 KINGSTOWN ROAD - FLOODED
            BASEMENT PER TRAINED SPOTTER AND FIRE
            DEPARTMENT. REPORTED BY AMATEUR RADIO.

1029 AM     FLOOD            1 ENE NARRAGANSETT      41.43N 71.46W
09/13/2022                   WASHINGTON         RI   FIRE DEPT/RESCUE

            BOSTON NECK ROAD (RTE 1A) NEAR NARRAGANSETT
            AVENUE CLOSED DUE TO FLOODING PER FIRE
            DEPARTMENT REPORTED BY AMATEUR RADIO.

1041 AM     FLOOD            1 ENE BLOCK ISLAND      41.17N 71.56W
09/13/2022                   WASHINGTON         RI   AMATEUR RADIO

            CORN NECK ROAD - 6-12 STREET FLOODING
            REPORTED BY AMATEUR RADIO.

1052 AM     FLOOD            1 ESE WESTPORT          41.66N 71.08W
09/13/2022                   BRISTOL            MA   LAW ENFORCEMENT

            60 CHERYLS WAY - FLOODED WITH DEBRIS AND
            ROCKS IN THE ROAD PER LAW ENFORCEMENT
            REPORTED BY AMATEUR RADIO.

1105 AM     FLOOD            2 SSE NEW BEDFORD       41.64N 70.93W
09/13/2022                   BRISTOL            MA   FIRE DEPT/RESCUE

            REPORTED BY AMATEUR RADIO DARTMOUTH STREET
            AT ROCKDALE AVENUE - FLOODED TO THE POINT
            WHERE DPW ASSISTANCE IS REQUESTED, ORCHARD
            STREET AT PADNARAM AVENUE STREET FLOODING
            PER FIRE DEPT/RESCUE.

1110 AM     FLOOD            1 SW NEWPORT AP         41.52N 71.30W
09/13/2022                   NEWPORT            RI   LAW ENFORCEMENT

            IN THE AREA OF 365 VALLEY ROAD - FLOODED TO
            THE POINT WHERE DPW ASSISTANCE IS REQUESTED
            PER LAW ENFORCEMENT REPORTED BY AMATEUR
            RADIO.

1125 AM     FLOOD            2 WNW NARRAGANSETT      41.44N 71.50W
09/13/2022                   WASHINGTON         RI   FIRE DEPT/RESCUE

            SOUTH COUNTY HOSPITAL NORMAL AMBULANCE BAY
            EMERGENCY ROOM ENTRANCE AT THE HOSPITAL IS
            FLOODED OUT AND ALTERNATE LOCATION ON THE
            HOSPITAL GROUNDS USED FOR ENTRY INTO THE
            HOSPITAL PER FIRE DEPARTMENT. REPORTED BY
            AMATEUR RADIO.

1152 AM     FLOOD            NEWPORT                 41.49N 71.31W
09/13/2022                   NEWPORT            RI   PUBLIC

            REPORT FROM MPING: STREET/ROAD FLOODING;
            STREET/ROAD CLOSED; VEHICLES STRANDED.

&&

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 8:47 AM EDTSpecial Weather StatementBOXBristol88 min
Sep 13, 9:12 AM EDTSpecial Marine WarningBOX33 min
Sep 13, 9:48 AM EDTSpecial Marine WarningBOX57 min
Sep 13, 10:21 AM EDTFlash Flood WarningBOXBristol114 min
Sep 13, 10:28 AM EDTSpecial Marine WarningBOX62 min
Sep 13, 11:10 AM EDTSpecial Weather StatementBOXDukes95 min
Sep 13, 1:03 PM EDTSpecial Weather StatementBOXDukes57 min
Sep 13, 3:11 PM EDTSmall Craft AdvisoryBOX47 hr
Sep 13, 5:22 PM EDTSpecial Weather StatementBOXHampshire53 min
Sep 13, 5:31 PM EDTSpecial Weather StatementBOXFranklin44 min
Sep 13, 5:43 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire62 min
Sep 13, 5:59 PM EDTSpecial Weather StatementBOXFranklin61 min
Sep 13, 6:38 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester52 min
Sep 13, 6:48 PM EDTSpecial Weather StatementBOXFranklin42 min
Sep 13, 6:53 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester25 min
Sep 13, 7:04 PM EDTSpecial Weather StatementBOXHampden, Hampshire56 min
Sep 13, 7:30 PM EDTSpecial Weather StatementBOXWorcester45 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.